Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2010, 4:01 PM CDT for Madison County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2010, 4:01 PM CDT (21:01 UTC)
- Expired
- Apr 7, 2010, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Madison County, MO
The radar
The Paducah radar (KPAH), 137 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS53 KLSX 072101
SVRLSX
MOC123-072145-
/O.NEW.KLSX.SV.W.0030.100407T2101Z-100407T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT WED APR 7 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 445 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTH OF GREENVILLE...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SACO...BUCKHORN AND MARQUAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI.
LAT...LON 3764 9018 3764 9015 3736 9015 3731 9021
3731 9052
TIME...MOT...LOC 2102Z 221DEG 35KT 3727 9041
WIND...HAIL <50MPH 1.00IN
$$
GLASS2 follow-up statements
318
WWUS53 KLSX 072120
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT WED APR 7 2010
MOC123-072145-
/O.CON.KLSX.SV.W.0030.000000T0000Z-100407T2145Z/
MADISON MO-
420 PM CDT WED APR 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MADISON COUNTY UNTIL 445 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTH OF BUCKHORN...OR 13 MILES SOUTH OF
FREDERICKTOWN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MARQUAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3764 9018 3764 9015 3736 9015 3731 9021
3731 9052
TIME...MOT...LOC 2120Z 221DEG 35KT 3742 9027
WIND...HAIL <50MPH 1.00IN
$$
GLASS183
WWUS53 KLSX 072138
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT WED APR 7 2010
MOC123-072148-
/O.EXP.KLSX.SV.W.0030.000000T0000Z-100407T2145Z/
MADISON MO-
438 PM CDT WED APR 7 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 3764 9018 3764 9015 3736 9015 3731 9021
3731 9052
TIME...MOT...LOC 2138Z 221DEG 35KT 3755 9012
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:54 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 7, 3:54 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT WED APR 7 2010 .DISCUSSION... /346 PM CDT WED APR 7 2010/ THUNDERSTORMS FIRING ALONG CDFNT WHICH EXTENDS FROM SFC LOW OVER CNTRL IL SW TO JUST E OF STL AND TO JUST W OF POF. MOST OF THESE STORMS SHOULD BE E OF THE CWA BY EARLY EVENING AS DRIER AIR MOVES IN BEHIND THE CDFNT. WILL HAVE DEFORMATION TYPE RAIN MAINLY OVER THE NRN PORTION OF THE CWA THIS EVNG AS THE MAIN VORT MAX...WITHIN THE MID-UPPER LEVEL TROF...CURRENTLY OVER NWRN MO MOVES EWD. MOST OF THIS PRECIPITATION SHOULD END BY LATE TGT. WITH STRONG CAA TGT BEHIND THE CDFNT/850 MB TROF LOW TEMPERATURES SHOULD BE NEAR NORMAL FOR A CHANGE. MODEL RH FORECASTS STILL HAVE PLENTY OF 850 MB RH OVER THE NRN AND ERN PORTION OF THE CWA ON THU SO LOW LEVEL CLOUDS SHOULD LINGER FOR AT LEAST THU MRNG BEFORE COMPLETE CLEARING THU AFTN AND EVNG. THIS CLEARING SKY ALONG WITH DIMINISHING WINDS AS THE SFC RIDGE AXIS MOVES THROUGH THE CWA LATE THU NGT WILL PROMOTE GOOD RADIATIONAL COOLING. COULD NOT RULE OUT PATCHY FROST LATE THU NGT AND EARLY FRI MRNG WITH LOWS IN THE MIDDLE 30. A WARMING TREND SHOULD BEGIN FRI AFTN AS THE MID-UPPER LEVEL HEIGHTS RISE BEHIND THE MID-UPPER LEVEL TROF...AND THE LOW LEVEL WINDS BECOME MORE S-SWLY BEHIND THE SFC/850 MB RIDGE. THIS WARMING TREND SHOULD CONTINUE THIS WEEKEND INTO THE NEXT WORK WEEK AS A PERSISTENT SLY FLOW BECOMES ESTABLISHED WITH A SFC RDG OVER THE SERN US. THE MODELS BRING A FRONT S-SEWD THRU IA AND NRN IL THIS WEEKEND BUT IT NEVER MAKES IT INTO THE CWA. THIS WEAK FRONT WILL LIFT BACK N-NEWD AS A MID-UPPER LEVEL RIDGE BUILDS OVER THE CNTRL US ON MON. GKS && .AVIATION... /1226 PM CDT WED APR 7 2010/ LINE OF TSRA DEVELOPING OVER ERN MO WILL MOVE EAST OF KSTL/KSUS BY 19Z. BAND OF MVFR CLOUDS WILL MOVE ACROSS THE AREA BEHIND THE FRONT WILL AFFECT KCOU/KSUS/KSTL EARLY THIS AFTN BEFORE MOVING EASTWARD. LOWER CIGS IN THE 600-1200FT RANGE OVER NRN MM/SRN IL WILL AFFECT KUIN THE REST OF THE AFTERNOON INTO TONIGHT. THIS SAME AREA OF LOW CIGS WILL WORK SWD INTO CNTRL AND E CNTRL MO THIS EVENING. WLY WINDS WILL BECOME NLY AT KUIN THIS AFTN...BUT REMAINDER OF TAF SITES SHOULD REMAIN WLY. CIGS WILL BEGIN TO IMPROVE ON THURSDAY MORNING. SPECIFICS FOR KSTL...LINE OF TSRA WILL MOVE ACROSS KSTL EARLY IN THE PERIOD AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA AROUND 19Z. THEREAFTER...CIGS IN THE 1500-2500FT RANGE WILL MOVE ACROSS THE AREA BEFORE SKIES SCT OUT BY MID AFTERNOON. CIGS WILL LOWER AGAIN TONIGHT AS AREA OF CLOUDS OVER NRN MO/SRN IA MOVES SLOWLY SWD INTO THE AREA. CIGS WILL IMPROVE ON THURSDAY MORNING BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 1:44 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 144 PM CDT WED APR 7 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 144 PM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL ILLINOIS AS WELL SOUTHEAST MISSOURI THE REST OF THE AFTERNOON. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OVER PARTS OF ILLINOIS AND SOUTHEAST MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Apr 7, 2:47 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL MODOC 38.05N 90.04W
04/07/2010 E0.70 INCH RANDOLPH IL TRAINED SPOTTER
&&
MILLERSpecial weather statement, Apr 7, 2:54 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CDT WED APR 7 2010 ILZ079-MOZ075-072030- RANDOLPH IL-STE. GENEVIEVE MO- 254 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STE. GENEVIEVE AND RANDOLPH COUNTIES UNTIL 330 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ST. MARY...OR 10 MILES SOUTH OF STE. GENEVIEVE...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHESTER... SPARTA... ST. MARY... BREMEN... STEELEVILLE... PERCY... COULTERVILLE... KASKASKIA... ELLIS GROVE... NEW PALESTINE... WELGE... BLAIR... EDEN... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Local storm report, Apr 7, 2:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 3 SE VANDALIA 38.95N 89.06W
04/07/2010 E50 MPH FAYETTE IL TRAINED SPOTTER
NEAR BLUFF CITY
&&
MILLERLocal storm report, Apr 7, 3:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 2 ENE CHESTER 37.93N 89.79W
04/07/2010 E1.00 INCH RANDOLPH IL TRAINED SPOTTER
MOST WERE NICKEL SIZE
&&
MILLERSpecial weather statement, Apr 7, 3:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 328 PM CDT WED APR 7 2010 ILZ069-070-074-072100- CLINTON IL-MARION IL-WASHINGTON IL- 328 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...EASTERN CLINTON AND NORTHERN WASHINGTON COUNTIES UNTIL 400 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS NEAR OKAWVILLE AND CARLYLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTRALIA... WAMAC... SHATTUC... BOULDER... CENTRAL CITY... SANDOVAL... FAIRMAN... ODIN... PATOKA... FERRIN... KEYESPORT... JUNCTION CITY... VERNON... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Special weather statement, Apr 7, 3:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT WED APR 7 2010 MOZ085-072045- MADISON MO- 335 PM CDT WED APR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL 345 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARQUAND...OR 12 MILES SOUTHEAST OF FREDERICKTOWN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN MADISON COUNTY. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:17 PM CDT | River Flood Warning | LSX | Marion | 7 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.